Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 262, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 25, 2000, 3:04 AM CDT for Scott County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 3:04 AM CDT (08:04 UTC)
- Expired
- May 25, 2000, 4:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS54 KLZK 250805 SVRLIT ARC127-250900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 400 AM CDT * AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF WALDRON...OR ABOUT 4 MILES SOUTH OF HARTFORD...MOVING EAST AT 35 MPH. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 29/38/16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:25 PM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 24, 3:25 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT WED MAY 24 2000 INGREDIENTS SEEM TO BE COMING TOGETHER FOR AN MCS TYPE EVENT TONIGHT OVER NORTHERN AR. STORMS SHOULD FIRE THIS AFTERNOON JUST NORTH OF SURFACE TROF EXTENDING FROM NORTHERN OK INTO NORTHERN AR. THETA-E AXIS ALSO PROGGED BY ETA MODEL TO PERSIST OVER NORTHERN AR INTO THU. THIS...ALONG WITH POTENT UPPER SHORT WAVE MOVING EAST FROM OK/KS AND LOW LEVEL JET SOMEWHAT FARTHER SOUTH...SHOULD HELP SUSTAIN CONVECTION MOST OF THE NIGHT. DIVERGING 1000-500 MB THICKNESSES ALSO SUGGEST BACK-BUILDING...SO WILL MENTION HEAVY RAINS IN ZONES OVER THE OZARKS OF NORTH ARKANSAS TONIGHT. FRONT BECOMES STATIONARY OVER CENTRAL AR LATER TONIGHT/THU TIME FRAME WITH ADDITIONAL WEAK IMPULSES COMING EAST OVER H50 FLAT RIDGE. THUS...WILL LEAVE SCATTERED THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY NIGHT. SHOULD GET INTO WARM SECTOR FRI AS FRONT MOVES BACK NORTH AND LOW PRESSURE DEVELOPS OVER WESTERN OK...SO WILL EASE OFF RAIN CHANCES FOR THAT TIME FRAME. NGM MOS TEMPS LOOK O.K. (45) .LIT...NONE.
In the hours before
Special weather statement, May 24, 10:03 PM CDT, 5 hours 1 minute before
ARZ003>007-012>016-021>025-030>033-037>046-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1003 PM CDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS KANSAS AND OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A SECOND CLUSTER ALSO DEVELOPED ACROSS THE TEXAS PANHANDLE LATE THIS AFTERNOON. THESE TWO CLUSTERS WILL SPREAD ACROSS THE NORTHERN AND CENTRAL PARTS OF THE STATE THROUGH THE LATE EVENING AND THE OVERNIGHT HOURS. THEREFORE...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS NORTHERN AND CENTRAL ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING. THIS WATCH INCLUDES AREAS MAINLY NORTH AND WEST OF A LINE FROM MENA THROUGH DES ARC TO NEWPORT. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL OF DIME SIZE OR LARGER AND DAMAGING WINDS IN EXCESS OF 58 MPH. ALTHOUGH...THE MAIN THREAT WILL BE DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. PEOPLE IN NORTHERN AND CENTRAL ARKANSAS SHOULD BE PREPARED FOR SEVERE WEATHER THIS EVENING. BE READY FOR ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA. (49)
Local storm report, May 24, 11:07 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1107 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM SNOW AR .75 INCH HAIL
05/24/00 MARION CIVIL DEFENSE OFFICIALS
REPORTED DIME SIZE HAIL
AND AN ESTIMATED 60 MPH
WIND GUST
1010 PM YELLVILLE AR WIND DAMAGE
05/24/00 MARION HAM RADIO OPERATORS
REPORTED TREE LIMBS DOWN
IN THE CITY SQUARE
1030 PM MOUNTAIN HOME AR WIND DAMAGE
05/24/00 BAXTER COUNTY SHERIFF REPORTED A
TREE DOWN ON A CAMP
TRAILOR
1045 PM MOUNTAIN HOME AR WIND DAMAGE
05/24/00 BAXTER HAM RADIO OPERATORS
REPORTED TREES DOWN NORTH
OF THE CITY LIMITS ON
HIGHWAY 5
1045 PM CALICO ROCK AR 75 MPH TSTM GUST
05/24/00 IZARD HAM RADIO OPERATORS
REPORTED WIND GUSTS
BETWEEN 70 AND 80 MPH AND
TREES AND POWER LINES DOWN
(49)Special weather statement, May 24, 11:39 PM CDT, 3 hours 25 minutes before
ARZ034-251100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 PM CDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH FOR WOODRUFF COUNTY UNTIL 6 AM CDT THURSDAY MORNING... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS KANSAS AND OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THIS CLUSTER HAS SPREAD INTO NORTH CENTRAL ARKANSAS AND WILL SPREAD INTO NORTHEASTERN ARKANSAS DURING THE OVERNIGHT HOURS. THEREFORE...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR WOODRUFF COUNTY UNTIL 6 AM CDT THURSDAY MORNING. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL OF DIME SIZE OR LARGER AND DAMAGING WINDS IN EXCESS OF 58 MPH. ALTHOUGH...THE MAIN THREAT WILL BE DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. PEOPLE IN WOODRUFF COUNTY AND OTHER PARTS OF NORTHEASTERN ARKANSAS SHOULD BE PREPARED FOR SEVERE WEATHER THIS EVENING. BE READY FOR ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA. (49)
Local storm report, May 25, 1:40 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED REPORTS FROM WED EVENING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
945 PM ALPENA AR WIND DAMAGE
05/24/00 BOONE EMERGENCY MANAGER REPORTED
TREES AND POWER LINES DOWN.
945 PM ALPENA AR 1.00 INCH HAIL
05/24/00 BOONE EMERGENCY MANAGER REPORTED
QUARTER SIZE HAIL.
955 PM HARRISON AR WIND DAMAGE
05/24/00 BOONE TRAINED SPOTTER REPORTED TREES
AND POWER LINES DOWN WITH ROOF
DAMAGE TO MANY BUSINESSES.
LARGE SCALE POWER OUTAGE.
ESTIMATED WIND GUST OF
70 MPH.
955 PM HARRISON AR 2.75 INCH HAIL
05/24/00 BOONE TRAINED SPOTTER REPORTED
UP TO BASEBALL SIZE HAIL.
1000 PM 4 N LEAD HILL AR WIND DAMAGE
05/24/00 BOONE TRAINED SPOTTER REPORTED TREES
DOWN WITH SEVERAL TRAILERS
FLIPPED OVER.
1005 PM SNOW AR WIND DAMAGE
05/24/00 MARION CIVIL DEFENSE OFFICIALS
REPORTED A 60 MPH WIND GUST.
1005 PM SNOW AR .75 INCH HAIL
05/24/00 MARION CIVIL DEFENSE OFFICIALS
REPORTED DIME SIZE HAIL.
1010 PM YELLVILLE AR WIND DAMAGE
05/24/00 MARION HAM RADIO OPERATORS
REPORTED TREE LIMBS DOWN
IN THE CITY SQUARE.
1010 PM YELLVILLE AR .75 INCH HAIL
05/24/00 MARION HAM RADIO OPERATORS
REPORTED DIME SIZE HAIL.
1030 PM MOUNTAIN HOME AR WIND DAMAGE
05/24/00 BAXTER COUNTY SHERIFF REPORTED A
TREE DOWN ON A CAMP
TRAILOR.
1030 PM MOUNTAIN HOME AR WIND DAMAGE
05/24/00 BAXTER HAM RADIO OPERATORS
REPORTED TREES DOWN NORTH
OF THE CITY LIMITS ON
HIGHWAY 5.
1035 PM 4 SE MOUNTAIN HOME AR 1.75 INCH HAIL
05/24/00 BAXTER TRAINED STORM SPOTTER
REPORTED GOLFBALL SIZE HAIL.
1035 PM 4 SE MOUNTAIN HOME AR TORNADO
05/24/00 BAXTER TRAINED STORM SPOTTER
SAW A TORNADO AS LIGHTNING
LIT UP THE SKY.
1035 PM 3 NE NORFORK AR .75 INCH HAIL
05/24/00 BAXTER HAM RADIO OPERATORS REPORTED
DIME SIZE HAIL.
1040 PM 2 SE JORDAN AR WIND DAMAGE
05/24/00 BAXTER HAM RADIO OPERATORS REPORTED
TREES BLOCKING HIGHWAY 177.
1045 PM CALICO ROCK AR WIND DAMAGE
05/24/00 IZARD HAM RADIO OPERATORS
REPORTED WIND GUSTS
BETWEEN 70 AND 80 MPH AND
TREES AND POWER LINES DOWN.
1125 PM EVENING SHADE AR WIND DAMAGE
05/24/00 SHARP EMERGENCY MANAGER
REPORTED TREES DOWN AND
WIND GUSTS BETWEEN 60 AND
70 MPH.
1130 PM HEBER SPRINGS AR WIND DAMAGE
05/24/00 CLEBURNE SHERIFFS OFFICE
REPORTED TREES DOWN.
1135 PM MOUNTAIN VIEW AR WIND DAMAGE
05/24/00 STONE HAM RADIO OPERATORS
REPORTED TREES AND POWER LINES
DOWN.
1140 PM BATESVILLE AR WIND DAMAGE
05/24/00 INDEPENDENCE SHERIFFS OFFICE
REPORTED TREES DOWN.
1150 PM OIL TROUGH AR WIND DAMAGE
05/24/00 INDEPENDENCE TRAINED SPOTTER MEASURED
A 60 MPH WIND GUST.
49/46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 52 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 57 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 57 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 55 min |
| May 24, 10:18 PM CDT | Tornado Warning | LZK | Baxter | 42 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 46 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 56 min |
| May 24, 10:39 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 66 min |
| May 24, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 55 min |
| May 24, 10:55 PM CDT | Tornado Warning | LZK | Izard | 50 min |
| May 24, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| May 24, 11:13 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 57 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.